Alert archive / Texas / Small Craft Advisories in 2016

Small Craft Advisory 23, NWS Brownsville, TX

April 9, 2016

NWS Brownsville, TX issued this small craft advisory at Apr 9, 2016, 5:08 PM CDT. It took effect at Apr 9, 2016, 10:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2016, 5:08 PM CDT (22:08 UTC)
In effect from
Apr 9, 2016, 10:00 PM CDT
Expired
Apr 10, 2016, 3:53 AM CDT
In force
6 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

907 
WHUS74 KBRO 092208
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
508 PM CDT SAT APR 9 2016

...STRONGER WINDS AND HIGHER SEAS OFFSHORE TONIGHT...

.SOUTHEAST WINDS WILL INCREASE AND SEAS WILL BUILD THROUGH SUNDAY
NIGHT AS HIGH PRESSURE OVER THE GULF INTERACTS WITH LOWER PRESSURE
OVER THE PLAINS.

GMZ170-175-100300-
/O.NEW.KBRO.SC.Y.0023.160410T0300Z-160410T1200Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
508 PM CDT SAT APR 9 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
7 AM CDT SUNDAY. 

* WINDS...SOUTHEAST 17 TO 21 KNOTS.

* WAVES/SEAS...FIVE TO SEVEN FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
384 
WHUS74 KBRO 100320
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1020 PM CDT SAT APR 9 2016

...STRONGER WINDS AND HIGHER SEAS OFFSHORE TONIGHT...

.SOUTHEAST WINDS WILL INCREASE AND SEAS WILL BUILD THROUGH SUNDAY
NIGHT AS HIGH PRESSURE OVER THE GULF INTERACTS WITH LOWER PRESSURE
OVER THE PLAINS.

GMZ170-175-101200-
/O.CON.KBRO.SC.Y.0023.000000T0000Z-160410T1200Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1020 PM CDT SAT APR 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

* WINDS...SOUTHEAST 17 TO 21 KNOTS.

* WAVES/SEAS...FIVE TO SEVEN FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
021 
WHUS74 KBRO 100853
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
353 AM CDT SUN APR 10 2016

...SMALL CRAFT ADVISORY NO LONGER IN EFFECT...

.BUOY OBSERVATIONS ALONG THE LOWER TEXAS COAST INDICATE THAT SMALL
CRAFT ADVISORY WINDS OR SEAS HAVE FAILED TO DEVELOP...AND THUS THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED A FEW HOURS EARLY. 

GMZ170-175-101000-
/O.CAN.KBRO.SC.Y.0023.000000T0000Z-160410T1200Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
353 AM CDT SUN APR 10 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

HOWEVER...SMALL CRAFT WILL NEED TO EXERCISE CAUTION ALONG THE
LOWER TEXAS COAST TODAY DUE TO WINDS AND SEAS. 

$$

TOMASELLI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 3:19 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Apr 9, 3:19 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
319 PM CDT SAT APR 9 2016

.SHORT TERM  /TONIGHT THROUGH SUNDAY NIGHT/...H5 LOW CONTINUES TO
SLOWLY MOVE INLAND OFF THE SOUTHERN CALIFORNIA COAST. DIFFLUENCE
WELL AHEAD OF THIS LOW IS SWEEPING EWD THROUGH EAST TEXAS...WHILE
MUCH DRIER AND STABLE AIR MOVES INTO SOUTHWEST TEXAS. SHOWER
ACTIVITY HAS ENDED...BUT MOISTURE TRAPPED NEAR THE SFC CONTINUES
TO PRODUCE THICK LOW CLOUDS. CLOUD COVER WILL CONTINUE OVERNIGHT
TONIGHT...WHILE SOUTHEAST WINDS REMAIN AROUND 10KTS. THIS SHOULD
KEEP SFC FOG FROM THICKENING. THE CONTINUATION OF DRIER AIR ALOFT
WILL HELP THIN OUT THE LOW CLOUDS TOMORROW...ALLOWING TEMPS TO
RISE 3 TO 5 DEGREES ABOVE TODAY'S HIGHS...REACHING INTO THE LOWER
90S OUT WEST. NEXT PIECE OF THE H5 LOW BREAKS THROUGH THE RIDGE
SUNDAY NIGHT...SWEEPING ACROSS NORTH TEXAS. THE EDGE OF THIS WAVE
WILL BRING A ROUND OF LIGHT SHOWERS TO THE REGION...SIMILAR TO THE
SHOWERS OVER THE NORTHERN RANCHLANDS THIS MORNING.

.LONG TERM /MONDAY THROUGH SATURDAY/...A COUPLE OF 500 MB TROUGHS
WILL MOVE OVER TX AND NORTHERN MEX FROM MON THROUGH WED. THE
PASSAGE OF THESE TROUGHS WILL PUSH A WEAK COLD FRONT THROUGH THE
RGV LATE WED. THIS OLD FRONT WILL LIKELY MEANDER OVER DEEP SOUTH
TX OR NORTHERN MEX THROUGHOUT THE REST OF NEXT WEEK. ANOTHER
FAIRLY STRONG 500 MB CLOSED LOW WILL DIG SLOWLY ACROSS THE
SOUTHWESTERN STATES ON FRI AND SAT.

THE PASSAGE OF THE COLD FRONT ON WED WILL NOT BE MARKED BY
SIGNIFICANT CAA WITH A WARMER E TO SE LOW LEVEL FLOW RETURNING
PRETTY QUICKLY FOR THE LATTER HALF OF THE WEEK. THIS WILL ALLOW
THE TEMPS TO WARM UP PRETTY QUICKLY INTO NEXT WEEKEND REACHING
BACK CLOSER TO CLIMO. BOTH THE ECMWF AND THE GFS SHOW PRETTY GOOD
AGREEMENT FOR MAX/MIN TEMPS THROUGH DAY 7 AND WILL OPT FOR A
GENERAL 50/50 MODEL BLEND BETWEEN THE GFS AND THE ECMWF.

THE OVERALL MOISTURE LEVELS IN THE LONGER RANGE PERIOD WILL NOT BE
VERY DEEP BUT WILL BE ENOUGH TO WARRANT THE MENTION OF SOME LOW
END POPS AROUND MIDWEEK WITH THE WEAK FROPA. EXPECT MAINLY CLD
COVER TO BE THE ISSUE WITH THIS MOISTURE.

RUN TO RUN CONSITENCY WITH THE GFS MEX MOS TEMPS AND POPS ARE
PRETTY STABLE AND MODEL TO MODEL COMPARISON BETWEEN THE GFS AND
THE ECMWF IS PRETTY GOOD ALSO. AS A RESULT THE OVERALL FORECAST
CONFIDENCE IS ABOVE AVERAGE AT THIS TIME.

&&

.MARINE...TODAY THROUGH SUNDAY NIGHT...SOUTHEAST FLOW WILL CONTINUE
DURING THE NEXT 36 HOURS...REMAINING ABOVE 15 KNOTS THROUGH THE
PERIOD. MIXING OF THE MARINE LAYER WILL BRING PART OF THE LLVL JET
TO THE SFC TONIGHT...PUSHING WINDS TO NEAR 20KTS SUSTAINED. WILL
NEED TO MONITOR FOR ADVISORIES. SEAS WILL REMAIN AGITATED...RUNNING
5 FEET OR GREATER THROUGH TOMORROW NIGHT.

MONDAY THROUGH THURSDAY...THE PGF WILL NOT BE TERRIBLY STRONG IN
THE LONGER RANGE PERIOD OF THE MARINE FORECAST AS A MODERATE E TO
SE LOW LEVEL FLOW PREVAILS ALONG THE LOWER TX COASTLINE DUE TO THE
PRESENCE OF MODERATE SURFACE RIDGING OVER THE WESTERN GULF. THIS
FLOW WILL BE BRIEFLY INTERRUPTED BY THE PASSAGE OF THE WEAK COLD
FRONT OVER THE REGION ON WED. AM NOT SURE IF SCAS WILL BE NEEDED
AT THIS TIME. SCEC WORDING MAY BE MORE LIKELY FOR LATE WED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  70  81  74  85 /  10   0  20   0
BROWNSVILLE          69  82  73  88 /  10   0  20   0
HARLINGEN            68  85  74  91 /  10   0  20   0
MCALLEN              69  86  74  94 /  10   0  20   0
RIO GRANDE CITY      68  90  72  96 /  10   0  20   0
SOUTH PADRE ISLAND   70  76  72  78 /  10   0  20   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...60
LONG TERM...64
Hazardous weather outlook, Apr 9, 4:12 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
412 PM CDT SAT APR 9 2016

TXZ248>257-102115-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
412 PM CDT SAT APR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ELEVATED RISK OF RIP CURRENTS WILL PERSIST THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-102115-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
412 PM CDT SAT APR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP OFFSHORE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE ON THE GULF
SUNDAY AND MONDAY...AND ALSO ON THE LAGUNA MADRE SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Texas, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.